Modelling of the in-human host and in mosquito dynamics of parasite

Mohamed Abdallah Selemani, Livingstone S. Luboobi, Yaw Nkansah-Gyekye

Abstract


Malaria is one of infectious diseases that kill a large number of people worldwide, mostly in sub-Saharan Africa. Recently, mathematical models on the in-human host dynamics of malaria has increasingly attracted researchers’ interests. This study proposed a mathematical model to describe in-human host and in-mosquito dynamics of malaria. The expression of the basic reproduction number, R0 of this model is established. Sensitivity analysis of R0 with respect to each of the parameters is carried out in model validation. Effects of parameters of R0 was discussed to determine their implications in the control of malaria infection. Infection rate of red blood cells (RBCs) by merozoites, the death rate of merozoites, number of merozoites released per rupturing schizont were found to be crucial parameters in control strategies. Moreover, a number of merozoites released per rupturing schizont and the proportion of merozoites that proceed with asexual replication are the most sensitive parameters. However, numerical simulations show the latter is biologically impractical since a reduction in its magnitude reduces the number of merozoites and at the same time increases the number of gametocytes. Despite having lower sensitivity index compared to the death rate of merozoites, death rate of schizonts have a greater impact on malaria control than that of merozoites.


Full Text: PDF

How to Cite this Article:

Mohamed Abdallah Selemani, Livingstone S. Luboobi, Yaw Nkansah-Gyekye, Modelling of the in-human host and in mosquito dynamics of parasite, Journal of Mathematical and Computational Science, Vol 7, No 3 (2017), 430-455

Copyright © 2017 Mohamed Abdallah Selemani, Livingstone S. Luboobi, Yaw Nkansah-Gyekye. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

J. Math. Comput. Sci.

ISSN: 1927-5307

Editorial Office: jmcs@scik.org

 

Copyright ©2017 JMCS